Couldn't find what you looking for?

TRY OUR SEARCH!


Hi, I'm 20 years old, recently I went to the doctor because of flu symptoms I had like fever and coughing. They gave me penicillin based pills and they said that I should go home and that I should be fine in a couple of days. I used that penicillin for about 2 days when my skin began to itch, there was a rash appearing everywhere on my body, there were many red and itchy patches on my skin. I don’t know what to do now, is this caused by that penicillin or is it something else, should I go talk to my doctor?

Loading...


The symptoms that you are describing are typical for a condition that usually happens on the skin and it is called uticaria. It looks to me like it’s some kind of an allergic reaction to something you got in contact with. It is very possible that it is an immune response to the penicillin you took. Also if you had any kind of unusual food or if you had something applied to your skin, that could have caused the urticara. Uticaria or as it is more commonly known, the hives, is actually a response of your immune system to some allergen or some other foreign matter that got in touch with your skin. Rash and redness of the skin is caused by the release of a substance called histamine from the mastocytes, cells of the immune system that are located in the skin. The release of histamine causes swelling, dilation of the blood vessels seen as redness and increased local temperature. The purpose of all this is to increase the amount of oxygen and food in the affected area so that the organism could fight the possible infection more efficiently. In most cases the cause of uticaria is unknown. It is treated with the group of medications called antihistaminics, usually with great success. In your case I think that you should report this incident to your doctor since you are on penicillin and uticaria might not be the only symptom of allergy to penicillin. Good luck.
Reply

Loading...